Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

On location and scale maximum likelihood estimators

Authors: A. K. Gupta and G. J. Székely
Journal: Proc. Amer. Math. Soc. 120 (1994), 585-589
MSC: Primary 62F12
MathSciNet review: 1207537
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The maximum likelihood estimators of location and scale parameters have the following undesirable properties: (i) they are not always consistent, and (ii) the asymptotic correlation of the MLE's of the "unrelated" location and scale parameters can be arbitrarily close to one.

In this paper methods to overcome these undesirable properties have been studied.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 62F12

Retrieve articles in all journals with MSC: 62F12

Additional Information

PII: S 0002-9939(1994)1207537-3
Keywords: Consistency, maximum likelihood, uncorrected (orthogonal) estimators, truncated estimators
Article copyright: © Copyright 1994 American Mathematical Society